Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 44, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 30, 2004, 6:30 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 30, 2004, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pointe Coupee Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS54 KLIX 302330
SVRNEW
LAC077-010000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
629 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NEW ROADS
* UNTIL 700 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF LOTTIE...OR ABOUT 14 MILES
WEST OF NEW ROADS...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.
FREQUENT TO CONTINOUS LIGHTNING IS INDICTATED WITH THIS STORM. STAY
OFF WIRED TELEPHONES. DO NOT USE ELECTRICAL APPLIANCES OR WATER
DURING AN ELECTRICAL STORM.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3066 9132 3052 9146 3051 9172 3067 9173
3074 9163 3075 9139
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:20 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 30, 5:20 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 520 PM CDT FRI APR 30 2004 .UPDATED DISCUSSION... HAVE GROWING CONCERNS ABOUT REDEVELOPING RAINS WITH BACKWARD PROPAGATION CHARACTERISTICS OVERNIGHT. OVERALL SYNOPTIC PATTERN WOULD SUPPORT A RETURN TO MODERATE ONSHORE FLOW IN RESPONSE TO LOW LEVEL JET DEVELOPING WITH APPROACHING SHORT-WAVE. THIS WILL INCREASE UPPER DIVERGENCE IN AN UNSTABLE AIRMASS AS WATER VAPOR IMAGERY SHOWS SYNOPTIC SCALE DRY AIR ALOFT OVER INCREASING DEWPOINT AIR. A MESOHIGH OVER LAKE PONTCHARTRAIN WITH A VERY WELL PRONOUNCED OUTFLOW BOUNDARY EXTENDING FROM FORT WALTON BEACH FLORIDA TO NEAR CAMERON LOUISIANA WILL SERVE AS AN OVERRUNNING BOUNDARY IN THE SHORT-TERM BEFORE DISSOLVING IN FAVOR OF LOW LEVEL MARITIME FLOW. END RESULT WILL LIKELY BE FLOODING RAINS REDEVELOPING. WILL NOT UPDATE ZONES JUST YET. PLAN ON REVIEWING THE 00Z KSIL SOUNDING AND RUN LOCAL QPF SCHEMES ON IT. IF IT SUPPORTS ADDITIONAL HEAVY RAINFALL...THEN ANTICIPATE AN UPDATE TO ALL PRODUCTS BEFORE 9 PM ALONG WITH A POSSIBLE AREAL EXTENSION OF THE FLOOD WATCH FOR TONIGHT. THIS IS AN UNEASY SITUATION AND WILL HAVE TO BE WATCHED CLOSELY. WILL UPDATE THIS DISCUSSION AFTER REVIEW OF SOUNDING PRIOR TO ANY UPDATES...PROBABLY AROUND 8 PM. && .PREV DISCUSSION...ETA AND AVN MODELS IN GOOD AGREEMENT WITH MOVEMENT OF SHORT WAVE THRU THE CWA THIS EVENING. SATELLITE SHOWS DEVELOPMENT OF MODERATE CONVECTION ALONG RIGHT REAR QUADRANT OF 50 KT JETLET OVER WESTERN PORTION OF CWA. ETA DRAGS THIS JET EAST NORTHEAST AFTER 00Z. WILL KEEP THREAT OF HEAVY RAINFALL NORTH OF THE LAKE TONIGHT. HEAVY RAINS PREDOMINATED SOUTH OF LAKE PONTCHARTRAIN THIS MORNING AND INTO NOO HOURS...COOLING OFF THE AIRMASS AND STABILIZING THE AIRMASS SOMEWHAT. ARISHE IN WESTERN PART OF CWA HAD A CHANCE TO WARM UP AND BECOME MORE UNSTABLE. CONVECTION OS NOW DEVELOPED IN THE WARMER SECTOR AS OUTFLOW BOUNDARY FROM COOLER SECTOR SOUTH OF THE LAKE INTERACTS WITH OUTFLOW BOUNDARIES FROM CONVECTION OVER CENTRAL LA. WILL FOCUS ON THIS AREA FOR ADDITIONAL FLOOD WARNING/URBAN FLOOD ADVISORIES THIS AFTERNOON/EVENING. PERIOD. AS SHORT WAVE SHIFTSEAST DRIER AIR WILL MOVE IN CAPPING OFF CONVECTION TONIGHT AND IN THE MORNING. NEXT SHOT OF CONVECTION WILL BE SATURDAY AFTERNOON AHEAD OF COLD FRONT. SOME THREAT OF SEVERE THUNDERSTORMS LATE SATURDAY AS WE CME UNDER RIGHT REAR QUAD OF 80 KT JET ABOUT 00Z. NO CLEARING UNTIL MONDAY THOUGH. SURFACE FRONT WILL DRAG THRU THE AREA SUNDAY MORNING, BUT EXPECT OVERRUNNING PATTERN UNTIL SUNDAY NIGHT. IN MARINE...STILL LOOKS GOOD FOR SMALL CRAFT ADVISORY SUNDAY NIGHT THROUGH MONDAY. WILL UPDATE FLOOD WATCH LATER TO REDUCE AREA FOR TONIGHT. && .PRELIMINARY POINT TEMP/POPS... MCB 66 79 61 72 / 30 70 70 70 BTR 67 80 63 73 / 30 60 70 80 MSY 68 81 66 74 / 20 60 70 80 GPT 68 80 66 75 / 30 40 70 80 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH NORTH OF LAKE PONTCHARTRAIN MS...NONE SE LA AND MS COASTAL WATERS...NONE. && 24
Hazardous weather outlook, Apr 30, 10:30 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT FRI APR 30 2004 GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1030 AM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND TRAIN ACROSS THE AREA THIS AFTERNOON AND THIS EVENING BEFORE DIMINISHING OVERNIGHT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. IN ADDITION TO THE HEAVY RAINFALL THREAT...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR SOUTH CENTRAL...SOUTH EASTERN LOUISIANA AND SOUTHERN MISSISSIPPI FOR THIS AFTERNOON AND TONIGHT. RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE FROM THUNDERSTORMS AS AN UPPER LEVEL LOW PRESSURE TROUGH MOVES EAST AND OVER THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL SATURDAY AFTERNOON AND SATURDAY NIGHT. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND CONTINUE MONDAY AS NORTHERLY WINDS INCREASES IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Local storm report, Apr 30, 4:07 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0128 PM FLASH FLOOD LIVONIA 30.56N 91.55W
04/30/2004 POINTE COUPEE LA LAW ENFORCEMENT
STREET FLOODING AND FLOODING OF A FEW ROADS FROM FORDOCHE
TO LIVONIA TO ERWINVILLE ON HIGHWAYS 77, 78, 977, AND
190.
0940 AM FLASH FLOOD LAROSE 29.57N 90.37W
04/30/2004 LAFOURCHE LA LAW ENFORCEMENT
FEW HOMES FLOODED FROM LAROSE TO GALLIANO TO GOLDEN
MEADOW AND CUTOFF. FEW SIDE ROADS ALSO FLOODED. RAIN
GAUGE IN LAROSE MEASURED 12 INCHES OF RAIN WHICH MATCHED
KLIX RADAR RAINFALL ESTIMATES.
&&
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:39 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 36 min |
| Apr 29, 9:22 PM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 12:40 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 1:46 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 29 min |
| Apr 30, 3:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 5:15 AM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 30, 5:20 AM CDT | Flash Flood Warning | LIX | Jefferson, Plaquemines | 115 min |
| Apr 30, 6:05 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 6:55 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Plaquemines | 2 hr |
| Apr 30, 7:27 AM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 30, 1:40 PM CDT | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.